Alert archive / Wisconsin / Gale Warnings in 2016

Gale Warning 8, NWS Green Bay, WI

October 6, 2016

NWS Green Bay, WI issued this gale warning at Oct 6, 2016, 3:18 PM CDT. It took effect at Oct 7, 2016, 4:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 3:18 PM CDT (20:18 UTC)
In effect from
Oct 7, 2016, 4:00 AM CDT
Expired
Oct 7, 2016, 1:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

298 
WHUS73 KGRB 062018
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT THU OCT 6 2016

...INCREASING WINDS AND WAVES EXPECTED TONIGHT INTO FRIDAY...

.SOUTH WINDS ARE EXPECTED TO INCREASE AHEAD OF A COLD FRONT
PUSHING ACROSS THE STATE INTO FRIDAY MORNING. EXPECT GUSTY WINDS
STARTING TONIGHT INTO EARLY AFTERNOON FRIDAY WITH GALES LIKELY
TOWARDS NORTHERN LAKE MICHIGAN. WITH SOUTHERLY FLOW BUILDING WAVES
ARE EXPECTED INTO FRIDAY AFTERNOON.

LMZ521-541-070430-
/O.NEW.KGRB.GL.W.0008.161007T0900Z-161007T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
318 PM CDT THU OCT 6 2016

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CDT FRIDAY. 

* WINDS...WINDS WILL VEER SOUTH AND INCREASE TO 15 TO 25 KNOTS
  AFTER MIDNIGHT. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED EARLY
  FRIDAY MORNING THROUGH AROUND NOON.

* WAVES...BUILDING TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON
  THE LAKE.

* A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FRIDAY AFTERNOON
  INTO THE EVENING FOR CONTINUED HAZARDOUS WINDS AND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-070430-
/O.NEW.KGRB.SC.Y.0067.161007T0900Z-161008T0000Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
318 PM CDT THU OCT 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY.

* WINDS...WINDS VEERING SOUTH WILL INCREASE TO 15 TO 25 KNOTS
  AFTER MIDNIGHT.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
737 
WHUS73 KGRB 070211
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CDT THU OCT 6 2016

...INCREASING WINDS AND WAVES EXPECTED TONIGHT INTO FRIDAY...

.SOUTH WINDS ARE EXPECTED TO INCREASE AHEAD OF A COLD FRONT
PUSHING ACROSS THE STATE INTO FRIDAY MORNING. EXPECT GUSTY WINDS
STARTING TONIGHT INTO EARLY AFTERNOON FRIDAY WITH GALES LIKELY
TOWARDS NORTHERN LAKE MICHIGAN. WITH SOUTHERLY FLOW BUILDING
WAVES ARE EXPECTED INTO FRIDAY AFTERNOON.

LMZ521-541-071015-
/O.CON.KGRB.GL.W.0008.161007T0900Z-161007T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
911 PM CDT THU OCT 6 2016

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT FRIDAY...

* WINDS...WINDS WILL VEER SOUTH AND INCREASE TO 15 TO 25 KNOTS 
  AFTER MIDNIGHT. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED 
  EARLY FRIDAY MORNING THROUGH AROUND NOON. 

* WAVES...BUILDING TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET 
  ON THE LAKE. 

* A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FRIDAY AFTERNOON 
  INTO THE EVENING FOR CONTINUED HAZARDOUS WINDS AND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-071015-
/O.CON.KGRB.SC.Y.0067.161007T0900Z-161008T0000Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
911 PM CDT THU OCT 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
FRIDAY...

* WINDS...WINDS VEERING SOUTH WILL INCREASE TO 15 TO 25 KNOTS 
  AFTER MIDNIGHT. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
371 
WHUS73 KGRB 070857
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
357 AM CDT FRI OCT 7 2016

...GUSTY WEST WINDS AND HIGH WAVES TODAY...

.GUSTY SOUTHWEST WINDS WILL SHIFT WEST THIS MORNING AS A STRONG
COLD FRONT PUSHES THROUGH THE AREA. GALE FORCE GUSTS ARE EXPECTED
OVER THE NORTHERN PORTIONS OF THE BAY AND NORTHERN LAKE MICHIGAN.

LMZ521-541-071700-
/O.CON.KGRB.GL.W.0008.161007T0900Z-161007T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
357 AM CDT FRI OCT 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35
  KNOTS THIS MORNING...THEN TURNING WEST LATE MORNING INTO THIS
  AFTERNOON THEN DIMINISHING TOWARD EVENING.

* WAVES...4 TO 7 FEET...WITH HIGHER WAVES TOWARD THE OPEN WATERS.

* A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THIS AFTERNOON
  INTO THE EVENING FOR CONTINUED HAZARDOUS WINDS AND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-071700-
/O.CON.KGRB.SC.Y.0067.161007T0900Z-161008T0000Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
357 AM CDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEER WEST THIS MORNING AND
  CONTINUING INTO THE AFTERNOON BEFORE DIMINISHING TOWARD
  EVENING.

* WAVES...WAVES 3 TO 5 FT ON THE BAY. WAVES 4 TO 6 FEET ON LAKE
  MICHIGAN WITH HIGHER WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TH
781 
WHUS73 KGRB 071540
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 AM CDT FRI OCT 7 2016

...GUSTY WEST WINDS AND HIGH WAVES TODAY...

.GUSTY WEST WINDS BEHIND A STRONG COLD FRONT WILL CONTINUE THROUGH
THE AFTERNOON. A FEW GALE FORCE GUSTS ARE EXPECTED THROUGH EARLY
AFTERNOON OVER THE NORTHERN PORTIONS OF THE BAY AND NORTHERN LAKE
MICHIGAN.

LMZ521-541-071800-
/O.CON.KGRB.GL.W.0008.000000T0000Z-161007T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1040 AM CDT FRI OCT 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WINDS...SOUTHWEST TO 30 KNOTS WITH A FEW GALE FORCE GUSTS TO 35
  KNOTS THROUGH EARLY AFTERNOON...DECREASING TO 10 TO 20 KTS LATE
  IN THE AFTERNOON.

* WAVES...4 TO 6 FT SUBSIDING TO 2 TO 4 FT BY LATE
  AFTERNOON...WITH HIGHER WAVES TOWARD THE OPEN WATERS.

* A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THIS AFTERNOON 
  INTO THE EVENING FOR CONTINUED HAZARDOUS WINDS AND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-072345-
/O.CON.KGRB.SC.Y.0067.000000T0000Z-161008T0000Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1040 AM CDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS DIMINISHING TOWARD EVENING.

* WAVES...2 TO 4 FT SUBSIDING TO 1 TO 2 FT BY THE LATE
  AFTERNOON...WITH HIGHER WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
882 
WHUS73 KGRB 071755
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1255 PM CDT FRI OCT 7 2016

...GUSTY WEST WINDS AND HIGH WAVES TODAY...

.GUSTY WEST WINDS BEHIND A STRONG COLD FRONT WILL CONTINUE
THROUGH THE AFTERNOON FOR LOCATIONS SOUTH OF STURGEON BAY...AND
THROUGH THE NIGHT NORTH...ESPECIALLY NEAR DEATHS DOOR.

LMZ521-541-080200-
/O.EXP.KGRB.GL.W.0008.000000T0000Z-161007T1800Z/
/O.EXB.KGRB.SC.Y.0067.161007T1800Z-161008T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1255 PM CDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. 

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FT SUBSIDING TO 1 TO 3 FT LATE IN THE
  AFTERNOON...WITH HIGHER WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-080000-
/O.CON.KGRB.SC.Y.0067.000000T0000Z-161008T0000Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1255 PM CDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS DIMINISHING TOWARD EVENING.

* WAVES...2 TO 4 FT SUBSIDING TO 1 TO 2 FT BY THE LATE 
  AFTERNOON...WITH HIGHER WAVES TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 6, 3:11 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 6, 3:11 PM CDT, 7 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Green Bay WI
311 PM CDT THU OCT 6 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 246 PM CDT Thu Oct 6 2016

Main forecast focus to be on the showers/thunderstorms expected to
precede the passage of a cold front into Wisconsin tonight. Other
concerns include small risk of severe, locally heavy rainfall and
wind gusts over the lake.

The 19z MSAS surface analysis showed an inverted trough extended
from the Central Plains northeast into central sections of
Wisconsin. The actual cold front is hard to define, but appears to
be located from the Upper MS Valley toward the Central High
Plains. The radar mosaic indicated one band of showers to our east
associated with WAA. The main band of showers and storms were over
the Central Plains/Midwest in the vicinity of the inverted trough
and weak area of low pressure. For northeast Wisconsin, all is
quiet at the moment, but this will change.

Models are consistent with sending the cold front into extreme
western Wisconsin this evening and reaching east-central Wisconsin
toward daybreak. Models also agree in taking the area of low
pressure north-northeast along the front across western Wisconsin
into western Lake Superior tonight. Farther aloft in the mid-
levels, a strong shortwave trough is forecast to become neutral to
slightly negatively-tilted as it moves from the Plains into the
Upper Midwest. Lastly, Wisconsin will eventually get under a
diffluent flow at jet level which will add lift along with the
cold front. Anticipate showers and thunderstorms to gradually
overspread the forecast area from mid-evening through the night.
PW values between 1.25 and 1.50 inches is quite high by early
October standards, thus locally heavy rainfall is possible. In
addition, capes are still forecast to reach 500 J/KG tonight and
with winds in the boundary layer approaching 50 knots, it is
possible for a few of these winds to be transported to the surface
with any stronger thunderstorms. Therefore, the marginal risk of
severe for central/east-central Wisconsin appears valid. Min
temperatures to be in the middle to upper 40s over western
sections of the forecast area, upper 50s to around 60 degrees far
east.

The cold front exits the region Friday morning with strong
subsidence/drying occurring behind the front. This should allow
skies to gradually clear through the day for most locations. The
only exception would be north-central WI Friday afternoon as some
moisture wraps around the departed shortwave trough (now closed
upper low over western Ontario). Gusty west winds will remain
across the region on Friday between the low pressure to the north
and high pressure to our southwest. One noticeable difference for
tomorrow will be the much cooler air mass as a strong push of CAA
overspreads the area. Look for max temperatures to range from
around 50 degrees north- central, upper 50s to around 60 degrees
east-central WI.

.LONG TERM...Friday Night Through Thursday
Issued at 246 PM CDT Thu Oct 6 2016

Cooler temperatures and frost potential for the weekend, and
precipitation chances for the middle of next week, are the main
forecast concerns.

Much cooler air will continue to move into Wisconsin Friday night,
with H8 temperatures dropping to 0 to -4 C late. Temperatures are
expected to be cold enough for frost development over much of
nc/c/far ne WI, but steady 5 to 10 mph surface winds (and boundary
layer winds around 25 kts) may be too strong to allow it to form
in unprotected areas. Regardless, low temperatures may get cold
enough for a freeze in parts of north central WI, so this will
need to be monitored. With lighter winds anticipated Saturday
night, suspect that a widespread frost will be more likely,
especially over the northwest half of the forecast area.

Models agree that a cold front will push into north central WI on
Tuesday afternoon, then move through the rest of the forecast area
Tuesday night into early Wednesday. This front should generate
isolated/scattered showers and thunderstorms. The best chance of
rain is expected over northern WI on Tuesday afternoon and Tuesday
night, as the RRQ of an upper jet moves through. Will only carry
low-end pops right now, as this is the Day 5-6 period, but
suspect that pops may need to be raised with subsequent forecasts.

After a brief period of slightly below normal temperatures early
in the weekend, temperatures should quickly rebound to above
normal for the rest of the extended forecast period.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1239 PM CDT Thu Oct 6 2016

VFR conditions should hold through the rest of the afternoon into
early evening, even though a few passing showers may impact the
MTW TAF site. Flying conditions deteriorate later this evening and
overnight as a cold front moves east through the region
accompanied by a strong mid-level shortwave trough. An area of low
pressure is expected to ride northeast along this front with a
track across western Wisconsin. The additional lift from the
surface low, along with plenty of gulf moisture being pulled into
Wisconsin on strong south-southwest winds, could provide for
locally heavy rainfall. Furthermore, have continued to mention
LLWS in all TAF sites and winds could reach 50 knots above 1500
ft. Cigs/vsbys are forecast to be reduced into the IFR/MVFR range
for the most part once the precipitation begins, although cigs
could lower into the LIFR range in a heavier thunderstorm. Once
the front pushes through around daybreak, VFR conditions should
return as strong downward motion allows skies to clear. Gusty west
winds to prevail through Friday before easing late in the day.
&&

.MARINE...
Issued at 246 PM CDT Thu Oct 6 2016

Gusty south winds will develop ahead of the advancing cold front
starting after midnight. Winds will quickly veer west behind the
front, but continue to be strong and gusty through Friday morning.
A gale warning has been posted for the central Bay and northern
Lake Michigan nearshore waters, while a small craft advisory is in
effect for the southern Bay and central Lake Michigan nearshore
waters. In addition, showers and thunderstorms will move across
the region later tonight and may contain heavy rainfall and gusty
surface winds.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....AK
LONG TERM......Kieckbusch
AVIATION.......AK
MARINE.........AK
Hazardous weather outlook, Oct 6, 3:04 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT THU OCT 6 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
304 PM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS OVER THE ENTIRE REGION.
THERE IS A MARGINAL RISK OF SEVERE STORMS OVER MUCH OF CENTRAL
WISCONSIN AND THE FOX VALLEY. DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A MUCH COOLER AIR MASS WILL ARRIVE DURING THE WEEKEND. FROST OR
FREEZE HEADLINES ARE POSSIBLE, ESPECIALLY ACROSS CENTRAL AND
NORTH CENTRAL WISCONSIN.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN WISCONSIN
TUESDAY INTO TUESDAY NIGHT, BUT SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT, BUT ANY
REPORTS OF STRONG WIND GUSTS, HAIL OR RAINFALL AMOUNTS OVER AN
INCH WOULD BE GREATLY APPRECIATED.

LMZ521-522-541>543-072015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
304 PM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS TONIGHT. STRONG WINDS
AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

INCREASING SOUTH WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS
CONDITIONS ON THE BAY AND LAKE LATE TONIGHT. GALE WARNINGS HAVE
BEEN POSTED NORTH OF OCONTO AND STURGEON BAY...WITH SMALL CRAFT
ADVISORIES FARTHER SOUTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

GUSTY WEST WINDS ON FRIDAY WILL CONTINUE TO CREATE HAZARDOUS
CONDITIONS ON THE BAY AND LAKE...WITH GALE WARNINGS CONTINUING
NORTH OF OCONTO AND STURGEON BAY AND SMALL CRAFT ADVISORIES
FARTHER SOUTH.

KALLAS/KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:18 PM CDTSmall Craft AdvisoryGRB40 hr

Nearby

Gale Warnings in Wisconsin, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.